alexa Lipodystrophy reactions to insulin: effects of continuous insulin infusion and new insulin analogs.
Infectious Diseases

Infectious Diseases

Journal of AIDS & Clinical Research

Author(s): Radermecker RP, Pirard GE, Scheen AJ

Abstract Share this page

Abstract Management of diabetes mellitus can be responsible for cutaneous adverse events. For example, lipoatrophy or lipohypertrophy can develop at the site of insulin injections. Lipohypertrophy remains a frequent complication of insulin therapy irrespective of the insulin source and mode of administration. Lipoatrophy at insulin injection sites is considered to be an immune complex-mediated inflammatory lesion; however, it has become a rare event since the advent of human insulin. Nowadays, continuous subcutaneous insulin infusion (CSII) using a portable pump and/or injections of insulin analogs with an altered amino acid sequence compared with native insulin may cause lipodystrophy in diabetic patients. Some case reports describe the recovery of lipoatrophy following the use of CSII and/or short-acting insulin analogs. Conversely, exceptional cases of lipoatrophy have occurred in patients receiving lispro insulin analog via CSII. Lipodystrophy reactions remain a potential problem when managing diabetic patients with new insulin therapy technologies.
This article was published in Am J Clin Dermatol and referenced in Journal of AIDS & Clinical Research

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords